Translator Disclaimer
February 2005 Efficient estimation of Banach parameters in semiparametric models
Chris A. J. Klaassen, Hein Putter
Ann. Statist. 33(1): 307-346 (February 2005). DOI: 10.1214/009053604000000913

Abstract

Consider a semiparametric model with a Euclidean parameter and an infinite-dimensional parameter, to be called a Banach parameter. Assume:

(a) There exists an efficient estimator of the Euclidean parameter.

(b) When the value of the Euclidean parameter is known, there exists an estimator of the Banach parameter, which depends on this value and is efficient within this restricted model.

Substituting the efficient estimator of the Euclidean parameter for the value of this parameter in the estimator of the Banach parameter, one obtains an efficient estimator of the Banach parameter for the full semiparametric model with the Euclidean parameter unknown. This hereditary property of efficiency completes estimation in semiparametric models in which the Euclidean parameter has been estimated efficiently. Typically, estimation of both the Euclidean and the Banach parameter is necessary in order to describe the random phenomenon under study to a sufficient extent. Since efficient estimators are asymptotically linear, the above substitution method is a particular case of substituting asymptotically linear estimators of a Euclidean parameter into estimators that are asymptotically linear themselves and that depend on this Euclidean parameter. This more general substitution case is studied for its own sake as well, and a hereditary property for asymptotic linearity is proved.

Citation

Download Citation

Chris A. J. Klaassen. Hein Putter. "Efficient estimation of Banach parameters in semiparametric models." Ann. Statist. 33 (1) 307 - 346, February 2005. https://doi.org/10.1214/009053604000000913

Information

Published: February 2005
First available in Project Euclid: 8 April 2005

zbMATH: 1065.62053
MathSciNet: MR2157805
Digital Object Identifier: 10.1214/009053604000000913

Subjects:
Primary: 62G20
Secondary: 62G05, 62J05, 62M10

Rights: Copyright © 2005 Institute of Mathematical Statistics

JOURNAL ARTICLE
40 PAGES


SHARE
Vol.33 • No. 1 • February 2005
Back to Top